Results 1 to 3 of 3
Strattera and Wellbutrin
  1. #1
    glitterSNAT is offline New Member
    Join Date
    Nov 2004
    Location
    .
    Posts
    1

    Default Strattera and Wellbutrin

    Could anyone please share their experiences with mixing Strattera and Wellbutrin?

    I have been on 80 mg Strattera (for depression) for a few months with great results. (40 mg twice daily.)

    Two weeks ago I added Wellbutrin for Seasonal Affective Disorder. I started off with 200 mg "generic" (100 mg twice daily) for 1.5 weeks and since then I've been on 300 mg (100 mg three times daily).

    I was weary to add the Wellbutrin for two reasons. First of all, a few of my friends and family members have had bad experiences on this drug (many tried it for smoking cessation.) They experienced short term memory loss and anxiety. My mom especially was very hard to get along with, and I could hardly carry out an intelligent conversation with her. In short, she seemed as if she was "losing it". Secondly, I read that you really shouldn't mix it with Strattera because "they both want to grab the same precursors to activate the reuptake inhibition of norepinephrine." (<http://www.crazymeds.org/wellbutrin.html>)
    However, documentation on this seems to be very hard to find on the internet! In fact, I've found more forums with people saying that they are on a Wellbutrin/Strattera combination than anything!

    None the less, I decided to try it because I know that "everyone is different" and if there is a possibility that this combination could work for me, I think it's worth trying. However, I got scared and stopped taking BOTH drugs a couple of days ago because the second I boarded a 51 minute plane ride, I started to get anxious and I felt as if my body was tingling everywhere but my head, hands and feet. I have no anxieties when it comes to planes--I've been flying since I was a baby! These sensations continued for the rest of the night, but stopped the next day after I went off of both meds.

    Should I try taking JUST the Wellbutrin for a few weeks and see how that goes? Should I keep taking BOTH drugs for a few more weeks?

    Honestly, the tingling and anxiety are things I can get over if they are only thought to last for a short amount of time (I mean, if these side affects "go away" after some amount of weeks). The main reason I freaked out and stopped both drugs was because I was worried that the side affects would get worse.

    I would really appreciate any comments or suggestions from anyone!

    Two other questions I have are:
    1) Since I'm taking the generic brand, I have no idea if it's the sustained release or the immediate release. Any ideas? I'm guessing that it's immediate release because it comes in 100 mg tablets. Does anyone have an opinion as to which kind is "better"? Does anyone have reason to believe that the brand-name version of this drug is "better"?
    2) Has anyone had any bad experiences mixing any of these drugs with antibiotics? I'm starting a "Z-Pack" tonight for Bronchitis.

    Thanks again! <3 <3

  2. #2
    sparkle is offline New Member
    Join Date
    Mar 2005
    Location
    .
    Posts
    1

    Default

    hi

    I use both the strattera and wellbutrin XL. I have been on strattera for 1 1/2 yrs and on wellbutrin for about 4 months. I have had short term memory loss and I am concerned. I am only 22 yrs old. and I don't know which drug could be causing it. Anyone have any ideas/comments?

  3. #3
    ryanmcnamara77 is offline New Member
    Join Date
    Jun 2015
    Posts
    1

    Default

    Hi I'm a 22 year old man. I take 300 mg of wellbutrin xl(ADD), 80 mg of strattera (ADD), and 600 mg of gabpentin (Bi-Polar, Anxiety) (up to 3x per day). I can completely relate to this. I would take both the wellbutrin and the strattera for ADD and it was the best combo for focusing I've ever had . And I've tried every stimulant med in the book adderall, ritalin, vyvanse, focalin, you name it I've probably taken it. Don't get me wrong the stimulant meds are great if you want focus and a big rush energy, maybe if you have to stay up for a final or something like that. Also they could help with a depression, I remember feeling supremely confident at times maybe borderline cocky when I would play sports.. The problem for me was they gave me social anxiety, I'd either talk too much or say nothing at all, I'd overthink stupid stuff and they were are a nightmare to sleep on.. When I explained this to my doctor he prescribed me wellbutrin. I felt a slight increase in mood, energy and ability to focus at 300 milligrams. I still had the anxiety but definitely not as bad as the stimulant meds (sometimes I was just a little quiet in social situations with people who I didn't know). I still wanted the focusing to be a little bit better so my doctor started me on strattera 80 mg.. wow it was an absolute godsend for my ADD. I could focus on whatever task you assigned me for HOURS at a time with no breaks, however unlike the stimulant meds I wasn't cracked out which was great. The only thing troubling me was the social anxiety. I wanted to treat it but I didn't want a benzodiazapine because of the withdrawl effects. So my doctor started me on gabapentin. It worked a little bit at first and then 2 and a half weeks later after it built in my system I really saw the improvements in my anxiety levels. I felt completely comfortable in my own skin when I was in social settings. I feel like if you just be honest and up front your doctor, have patience and trust him/her they can fix whatever is going on with you. hope this helps.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22